5631-Follow-Up on Jessie Hermant`s Post

REPLY TO JESSICA’S POST 3

5631-Follow-Upon Jessie Hermant`s Post

5631-Followup on Jessie Hermant`s Post

DearJessie, I am glad you presented an excellent analysis of RT’shealth complications following the bee sting incidence. Your postvividly illustrated that anaphylaxis, which you quoted as the mostsevere hypersensitivity reaction, was the result of the bee stingtoxins. Similarly, it is encouraging that you went a step further tohighlight the two categories of anaphylaxis namely cutaneous andsystemic forms. What I loved most about the discussion post was yourability to accurately identify what RT suffered from as systemicanaphylaxis, and provide a detailed exposition of the histamine orallergic reactions that occurred. Perhaps, providing a summary of thesymptoms of systemic anaphylaxis would wrap up your response well.These include swelling and itching of the areas of allergen entry,swelling of the face and soft tissues, difficulty breathing,tightening of the throat and chest, falling blood pressure, andconvulsion (Finkelman et al., 2016). AT showed most of the signs,indicating that he suffered from systemic anaphylaxis.

Thesecond question was about the potential systemic adverse effects ofthe systemic anaphylaxis reaction. Again, your response was explicitand indicated that death could occur within minutes of histaminecirculation in the body systems. According to Pucci et al. (2014), ahigh concentration of allergen in the blood causes vasodilation ofthe blood vessels, relaxation of body muscles, low blood pressure,reduced nutrient supply to the brain, and forced breathing. These arevery dangerous consequences which are related to convulsions and lossof life.

Finally,you were to address the pharmacodynamics of drugs relating to thecondition of RT. You did well to identify the type of drug that canbe used to treat anaphylaxis as Stat epinephrine injection. As arguedby Wood et al. (2013), epinephrine is a treatment with high safetymargin if the right dose is administered intravenously. Cases offlushing and tachycardia are rare with the accurate diagnosis ofanaphylaxis, and that I totally concur with you, Jessie.

References

Finkelman,F. D., Khodoun, M. V., &amp Strait, R. (2016). Human IgE-independentsystemic anaphylaxis. Journalof Allergy and Clinical Immunology,137(6),1674-1680.

Pucci,S., De Pasquale, T., D’Alò, S., Illuminati, I., Makrì, E., &ampIncorvaia, C. (2014). Systemic reactions to honeybee stings andnonsteroidal antinflammatory drugs.&nbspAnnAllergy Asthma Immunol,&nbsp113(2),237-238.

Wood,J. P., Traub, S. J., &amp Lipinski, C. (2013). Safety of epinephrinefor anaphylaxis in the emergency setting.&nbspWorldjournal of emergency medicine,&nbsp4(4),245.